Alert archive / Wisconsin / River Flood Advisories in 2017
River Flood Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Apr 12, 2017, 2:47 PM CDT for Florence County, Marinette County, Wisconsin; Dickinson County, Menominee County, Michigan. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2017, 2:47 PM CDT (19:47 UTC)
- Expired
- Apr 14, 2017, 2:42 AM CDT
- In force
- 36 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 91 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River below Big Quinnesec Falls Dam (BGQW3).
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
453 WGUS83 KGRB 121947 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 247 PM CDT WED APR 12 2017 MIC043-WIC037-075-130747- /O.NEW.KGRB.FL.Y.0002.170412T1947Z-170414T0742Z/ /KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 247 PM CDT WED APR 12 2017 The National Weather Service in Green Bay has issued a * Flood Advisory for The Menominee River near Kingsford * At 2:30 PM Wednesday The flow was 8326 cfs. * At 8000 feet...Flows at this rate downstream from the Kingsford dam may impact some shoreline structures. $$ MIC043-109-WIC037-075-130747- /O.NEW.KGRB.FL.Y.0003.170412T1947Z-170414T0742Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 247 PM CDT WED APR 12 2017 The National Weather Service in Green Bay has issued a * Flood Advisory for The Memoninee River near Big Quinnesec Falls Dam * At 2:30 PM Wednesday The flow was 9040 cfs. * At 5000 feet...While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819 $$
1 follow-up statement
529 WGUS83 KGRB 122016 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CDT WED APR 12 2017 MIC043-WIC037-075-130816- /O.CON.KGRB.FL.Y.0002.000000T0000Z-170414T0742Z/ /KFDM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 316 PM CDT WED APR 12 2017 The Flood Advisory continues for The Menominee River near Kingsford * At 2:30 PM Wednesday The flow was 8326 cfs. * At 8000 feet...Flows at this rate downstream from the Kingsford dam may impact some shoreline structures. && LAT...LON 4583 8811 4581 8806 4576 8806 4581 8817 $$ MIC043-109-WIC037-075-130815- /O.CON.KGRB.FL.Y.0003.000000T0000Z-170414T0742Z/ /BGQW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 316 PM CDT WED APR 12 2017 The Flood Advisory continues for The Memoninee River near Big Quinnesec Falls Dam * At 2:30 PM Wednesday The flow was 9040 cfs. * At 5000 feet...While flooding is not expected...rivers flows are high or expected to increase. Recreational interests should monitor the river. Property owners adjacent to the river should consider protecting shoreline equipment including docks piers and boats. && LAT...LON 4588 8811 4579 8790 4572 8790 4579 8819 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Apr 12, 1:24 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Apr 12, 1:24 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 124 PM CDT Wed Apr 12 2017 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 408 AM CDT Wed Apr 12 2017 Weak warm advection was producing some sprinkles around Minneapolis at 09z. It's possible that a few of these sprinkles could make it into central Wisconsin around daybreak but they might not as they run into dry air. The warm advection strengthens later today as a shortwave trough approaches from the central Plains. Significant rain will probably not overcome the dry air until late in the day, but eventually the air should moisten up enough for showers across the entire forecast area tonight. The system should exit early tomorrow, with partial clearing possible late in the day or at night. Highs today will be a few degrees above normal except where there is still snow on the ground. Lows tonight will be mild due to cloud cover. Highs Thursday should be near normal. .LONG TERM...Thursday Night Through Tuesday Issued at 408 AM CDT Wed Apr 12 2017 The medium range models continue to indicate that the pattern will be active for much of this period, with shortwaves ejecting out of the mean trough off the west coast, and sliding through the region. One of these shortwaves will push through on Fri and Fri night, another on Sunday, then yet a third around Tue of next week. No clear model preference for this forecast cycle, so the multi-model blend should suffice. Thursday night through Friday night...Conditions start out relatively quiet on Thursday night, with high pressure positioned just northeast of the region. Still seeing mixed messages on cloud cover, so will continue to paint more clouds over central WI than northern portions of the state. Regardless, clouds will be on the increase on Friday as elevated moisture transport increases ahead of a compact shortwave lifting northeast into the region. The chance of showers and storms will arrive by late in the afternoon, before spreading across the entire region on Friday night. Though will have some decent wind shear Friday afternoon and evening, instability appears to lag behind somewhat. Severe weather chances are therefore hard to project. The main area of precip will depart late in the night with clouds and southerly winds keeping temps mild. Rest of the forecast...Think more storms will fire on Saturday, pending cloud cover and resultant surface heating with a cold front just west of the area. This front will move across the area on Saturday night with some push from the next shortwave. Some rain and snow showers may linger across the north associated with this shortwave on Sunday and Sunday night. After a cool down behind the front for Sunday and Monday, the next round of precip should arrive by next Tuesday. && .AVIATION...for 18Z TAF Issuance Issued at 124 PM CDT Wed Apr 12 2017 Situation looks much the same as it did earlier. VFR conditions expected until late afternoon or early evening, when lower clouds and rain will arrive as a weather system approaches from the central Plains. Mainly MVFR conditions expected with rain showers tonight. Local IFR possible. Showers should end early Thursday, with ceilings slowly rising through the day. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......MPC AVIATION.......MG
Hazardous weather outlook, Apr 12, 3:02 AM CDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 302 AM CDT Wed Apr 12 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-130815- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 302 AM CDT Wed Apr 12 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Friday night through Saturday night, but it is too early to determine if severe weather will occur. .SPOTTER INFORMATION STATEMENT... Spotters activation will not be needed today or tonight. LMZ521-522-541>543-130815- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 302 AM CDT Wed Apr 12 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Gusty south winds may result in conditions hazardous to small craft late Friday night into Saturday on Lake Michigan. There will also be a threat of thunderstorm during this period. RDM/MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 2:27 PM CDT | River Flood Warning | GRB | Marinette | 7 days |
Nearby
River Flood Advisories in Wisconsin, 2017River Flood Advisories in Michigan, 2017Every river flood advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.